EconPapers    
Economics at your fingertips  
 

Value-at-risk in US stock indices with skewed generalized error distribution

Ming-Chih Lee, Jung-Bin Su and Hung-Chun Liu

Applied Financial Economics Letters, 2008, vol. 4, issue 6, 425-431

Abstract: This investigation proposes a composite Simpson's rule, a numerical integral method, for estimating quantiles on the skewed generalized error distribution (SGED). Daily spot prices of S&P500 and Dow-Jones stock indices are used as data to examine the one-day-ahead VaR (Value at Risk) forecasting performance of the GARCH-N and GARCH-SGED models. Empirical results show that the GARCH-SGED models provide more accurate VaR forecasts than the GARCH-N models for both low and high confidence levels. These findings demonstrate that the use of SGED distribution, which explicitly accommodates both skewness and kurtosis, is essential for out-of-sample VaR forecasting in US stock markets.

Date: 2008
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1080/17446540701765274 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:raflxx:v:4:y:2008:i:6:p:425-431

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/rafl20

DOI: 10.1080/17446540701765274

Access Statistics for this article

Applied Financial Economics Letters is currently edited by Anita Phillips

More articles in Applied Financial Economics Letters from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:raflxx:v:4:y:2008:i:6:p:425-431